Please use this identifier to cite or link to this item: https://www.um.edu.mt/library/oar/handle/123456789/73991
Full metadata record
DC FieldValueLanguage
dc.contributor.authorPisani, Robert-
dc.contributor.authorBezzina, Paul-
dc.contributor.authorCouto, Jose Guilherme-
dc.date.accessioned2021-04-16T07:07:53Z-
dc.date.available2021-04-16T07:07:53Z-
dc.date.issued2021-
dc.identifier.citationPisani, R., Bezzina, P., & Couto, J. G. (2021). Effect of patient thickness on acute gastrointestinal toxicities following radiotherapy for prostate cancer. Reports of Practical Oncology and Radiotherapy, 1-17.en_GB
dc.identifier.urihttps://www.um.edu.mt/library/oar/handle/123456789/73991-
dc.description.abstractBackground: There is conflicting literature regarding the effect of patient size on radiotherapy toxicities. This study aimed to determine whether there is any association between patient thickness and severity and incidence of acute GI toxicities of prostate cancer patients receiving VMAT radiotherapy. The impact of confounding factors was also examined: rectal dose, age and lymph node irradiation. Materials and methods: This study used a non-experimental, retrospective, descriptive and crosssectional design. All patients who complied with the inclusion criteria (n = 96) were included. GI toxicity scores (baseline and last week of radiotherapy), rectal dose, lymph nodes irradiation and patient age at diagnosis were collected from the treatment file. Patient separations were measured from the CT-Simulator images. Statistical tests were performed to analyse the influence of these factors on acute GI toxicities. Results: Patient thickness was shown to have no statistically significant effect on the incidence (p = 0.947 for antero-posterior and p = 0.839 for lateral thicknesses), and severity (p = 0.986 and 0.905, respectively) of acute GI toxicities. Severity of GI toxicities increased following radiotherapy: the Expanded Prostate Cancer Index Composite (EPIC) score increased by 2.64 from baseline (p < 0.001). The confounding factors had no statistically significant effect on toxicities (p > 0.05). Conclusion: As expected, most patients experienced an increase in GI toxicity following radiotherapy. No relationship was established between patient thickness and the severity or incidence of acute GI toxicities, adding to the existing body of knowledge. Therefore, all patients should receive adequate follow up, irrespective of size. Side-effect recording tools should be implemented systematically for continuous assessment of this relationship.en_GB
dc.language.isoenen_GB
dc.publisherElsevier Urban/Partner Sp. z.o.o.en_GB
dc.rightsinfo:eu-repo/semantics/openAccessen_GB
dc.subjectPatients -- Careen_GB
dc.subjectGastrointestinal system -- Canceren_GB
dc.subjectProstate -- Canceren_GB
dc.titleEffect of patient thickness on acute gastrointestinal toxicities following radiotherapy for prostate canceren_GB
dc.typearticleen_GB
dc.rights.holderThe copyright of this work belongs to the author(s)/publisher. The rights of this work are as defined by the appropriate Copyright Legislation or as modified by any successive legislation. Users may access this work and can make use of the information contained in accordance with the Copyright Legislation provided that the author must be properly acknowledged. Further distribution or reproduction in any format is prohibited without the prior permission of the copyright holderen_GB
dc.description.reviewedpeer-revieweden_GB
dc.identifier.doi10.5603/RPOR.a2021.0053-
dc.publication.titleReports of Practical Oncology & Radiotherapyen_GB
Appears in Collections:Scholarly Works - FacHScRad



Items in OAR@UM are protected by copyright, with all rights reserved, unless otherwise indicated.